

CARBON CAPTURE: A DEEP DIVE FOR JOURNALISTS

THURSDAY, OCTOBER 26, 2023

Time	Topic	
CCS Impacts Bus Tour 1:00 - 5:00 p.m.	Join us for a guided bus tour of the Houston Ship Channel, a CCS testing site, and local injection well sites. Witness firsthand the harmful environmental impacts already unfolding in these areas with expert narration from a local geologist and community-based leaders.	Guides: Paige Powell, Commission Shift Jennifer Hadayia, Air Alliance Houston Patrick Nye, geologist, Ingleside on the Bay Coastal Watch Association John Beard, Port Arthur Community Action Network
Welcome Reception 6:00 - 8:00 p.m.	Join fellow journalists and local environmental leaders for an evening reception at the AC Hotel.	Paige Powell, Commission Shift

FRIDAY, OCTOBER 27, 2023

Time	Topic	Presenters
8:00 - 9:00 a.m.	BREAKFAST	
9:00 - 9:45 a.m.	CCS: How Big Oil Created a Goldmine and a Dangerous Distraction	Dr. Robert D. Bullard, Texas Southern University, Bullard Center for Environmental and Climate Justice Moderator: Pam Radtke, Floodlight News

9:45 -10:30 a.m.	Every Dollar Spent on this Climate Technology is a Waste	Dr. Charles Harvey, MIT Moderator: Emily Foxhall, The Texas Tribune
	BREAK – 15 minutes	
10:45 - 11:30 a.m.	Texas and Louisiana: What's at Stake for Communities	Virignia Palacios, Commission Shift Jane Patton, Center for International Environmental Law (CIEL) Moderator: Emily Foxhall, The Texas Tribune
11:30 - 12:30 p.m.	Panel 1: Failing Forward	David Schlissel, Institute for Energy Economics and Financial Analysis Emily Grubert, University of Notre Dame Adrian Shelley, Public Citizen Donna Thomas, Fort Bend Environmental Moderator: Emily Foxhall, The Texas Tribune
12:30 - 1:15 p.m.	LUNCH - 45 minutes	

1:15 - 2:15 p.m.	Panel 2: Mounting Risks to Water and Land	Patrick Nye, geologist, Ingleside on the Bay Coastal Watch Association Bill Caram, Pipeline Safety Trust Alex Kolker, geologist, Louisiana Universities Marine Consortium Moderator: Pam Radtke, Floodlight News
2:30 - 2:45 p.m.	BREAK – 15 minutes	
2:45 - 3:45 p.m.	Panel 3: High Risk, No Reward	Jen Powis, EarthJustice Autumn Hanna, Taxpayers for Common Sense Victoria Bogdan Tejeda, Center for Biological Diversity Moderator: Pam Radtke, Floodlight News
3:45 - 4:45 p.m.	Panel 4: The Path Ahead: The Communities Demanding Clean Air, Water, and Safety Standards	John Beard, Port Arthur Community Action Network Bekah Hinojosa, South Texas Environmental Justice Network Roishetta Ozane, Vessel Project Alex Spike, Air Alliance Houston Moderator: Jennifer Hadayia, Air Alliance Houston
4:45 - 5:00 p.m.	CLOSING REMARKS	Paige Powell, Commission Shift

Agenda content created by the Funder Collaborative on Oil and Gas.